Hi, I smoked a good amount of weed like 15 years ago when I was younger and before I took any meds or was diagnosed with adhd. I’ve been taking Adderall for a few years or so, klonopin, and the ssri/snri has been changed a few times. I am doing good overall but I have a hard time relaxing to just watch a movie without sort of fidgeting or thinking of things to do, playing video games sometimes, and winding down at the end of the day. I have tried a little weed a couple of times in the last month and it helped. I don’t abuse my meds and I am looking for info on what other people have found that take the same or similar meds and use weed?
Adderall XR - 25mg twice a day. (May go back down to 20mg)
Cymbalta 60mg a day
Klonopin is .5mg up to 4x a day, and I usually take 1mg in the earlier evening and then .5 or sometimes 1mg later at night when I can’t get to sleep.
I don’t think I’d need as much klonopin if I smoked a little. I’ve read the stuff online and there’s not a ton of good info on mixing these; and I asked one doctor and they said some people do but they don’t suggest it and that it also can depend on when you use the weed. I’m in a state that has recreational use legal and I was looking at getting a medical card but the cost isn’t worth it as there’s no savings and it’s expensive.
So, I'm bipolar, type 2. I tend to live in depression and only occasionally get the kind of manic you could replicate with a good caffeine high. I've been on Sertraline for over a year. I can't actually remember how long. I'm currently at 150 mg once daily, and I have been since October of last year. I also take Trileptal, recently reduced from 300 mg twice a day to 150 mg twice a day at my request. I requested the decrease in Trileptal because my pdoc said that it was the more likely cause of my persistent brain fog and exhaustion. I've been on that for a long time. 4 years? 5? Around there. The reduction in Trileptal doesn't seem to have made any difference.
I can't think straight anymore. I'm making mistakes at work, and my last mistake caused a minor injury. I'm tired from the moment I wake up until I finally pass out at the end of the day. But getting to sleep is difficult. No matter how tired I am, it takes forever to sleep. And then I tend to sleep lightly. I'm forgetting things. Important things. But not interpersonal things- just work things. I can remember the details about a coworker's date last week or what my boyfriend said about something two months ago, but conversations my boss has had with me about what she wants? Gone. Either I'm being gaslit (possible, she's known to think she had conversations with people that never happened, but this is happening more and more often) or I've got some big holes opening up in my head. And it's concerning.
One of my coworkers is also bipolar, and when we talked, she suggested that it's from having been on sertraline for as long as I have. Anyone had that happen? On sertraline or anything else?
I also take allegra for my allergies, vitamin b complex as well as a vitamin d supplement. Aside from a vitamin D deficiency, my bloodwork always comes back damn near perfect, though with COVID I haven't gotten it done this year. I tend to be very very sensitive to sedating medications- klonopin and benadryl both leave me groggy for at least a day afterwards and when I was on venlafaxine I couldn't stay awake. Wellbutrin xl gave me massive stomach cramps, and I got the lamotrigine rash.
Welbutrin (Bupropion) is a dopamine-norepinephrine reuptake inhibitor; its occupancy at dopamine transporter (DAT) is 23%; whereas over 75% causes euphoria (ex. cocaine). A dopamine reuptake inhibitor (DRI) is a class of drug which acts as a reuptake inhibitor of the monoamine neurotransmitter dopamine by blocking the action of the dopamine transporter (DAT). Reuptake inhibition is achieved when extracellular dopamine not absorbed by the postsynaptic neuron is blocked from re-entering the presynaptic neuron. This results in increased extracellular concentrations of dopamine and increase in dopaminergic neurotransmission.
I am currently taking Abilify 400 mg every 3 weeks (~ 20 mg / day) and 300 mg of Welbutrin.
I was complaining to my psychiatrist about the side effects of Abilify I was suffering from; depression (low mood), sexual dysfunction, anhedonia, from a condition called "Neuroleptic Induced Deficit Syndrome" . I complained that I had totally lost my motivation, drive, and initiative and was experiencing anhedonia (lack of pleasure), emotional suppression, etc. It is like living in a mental restraint "straigthjacket". So my psychiatrist added Welbutrin. Abilify dampens down dopaminergic activity in three of the four dopaminergic pathways; It is the only Antipsychotic that I know of that can increase mesocortical dopaminergic activity. Other partial agonists like Brexiprazole and Cariprazine might do this also, whereas a silent antagonist cannot. Welbutrin has treated my low mood; I am euthymic now, but I am still anhedonic from Abilify being so frequent for such a dose; I am taking the daily equivalent of 20 mg: 400 mg per 3 weeks. At lower doses Abilify has a more stimulating effect. The Welbutrin he added certainly helps; but is unfortunately not enough.
I am considering adding a dopamine full agonist such as Ropinirole, Rotigotine, Cabergoline and Pramipexole to my prescription meds. Some dopamine agonists are useful at treating depression resistant to SSRI-treatment. Dopamine agonists can be given to counteract the side effects of antipsychotics and serotonergic antidepressants. No doubt that dopamine antagonism has a negative effect on mood. In the mesolimbic pathway *(reward pathway)* Aripriprazole reduces dopaminergic activity; which reduces motivation - salience (liking, rewarding), which can be identified as a major source of anhedonia. Aripriprazole does not reduce dopamine transmission in the mesocortical pathway in people whose mesocortical pathway has .less than normal activity. The dopamine boost that Welbutrin provides keeps me stable; counterbalances some of the negative effects of Abilify. I just need more help in alleviating this zombified state of existence in which I am alienated from my own real self. and cannot enjoy the things I used to enjoy; food, drugs, sex. I live in anhedonia, a state of a loss of pleasure; due to the neurological inhibition caused by Abilify. Welbutrin works as a wakefullness promoting agent, a mild stimulant.
So I just started Latuda and I am an avid user of alcohol and marijuana (its legal in my state)
I currently take geodon, lamictal, and lithium but I just added latuda
everything seemed like it was actually working great with Latuda but after I used "weed" and alcohol my brain is in bad shape and slowly getting better
It really left my mind foggy and inattentative in the morning because of combining the marijuana and alcohol with it.
at first it was going great but mixing those things with it really left my mind not all there
moral of the story if you take other bipolar/schizophrenia meds alongside Latuda DO NOT do any marijuana as well it'll ruin your brain over time trust me. Other antipsychotics can cause this effect too
i hope this helps those who are struggling with substance abuse alongside any of these meds because they can help you greatly but marijuana will fry with your brain with them overtime mixing them
I just started Busar yesterday (2.5 mg twice a day) and am experiencing a terrible headache accompanied by blurred vision, dizziness, and thinking difficulties. It basically feels like the front of my brain is in a headachy fog.
I wanted to know
1) Has any one else experienced this with Buspar and how long did it take to go away?
2) How do you continue taking medication when it feels like you're poisoning your body? - Is it worth it? Does it go away?